Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 43, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 7, 2009, 12:21 PM CDT for Elmore County, Montgomery County, Alabama. It took effect at May 8, 2009, 6:33 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2009, 12:21 PM CDT (17:21 UTC)
- In effect from
- May 8, 2009, 6:33 AM CDT
- Expired
- May 8, 2009, 10:36 AM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Elmore County, AL, Montgomery County, AL
The river
Written for the forecast point Tallapoosa River at Tallapoosa Water Plant (MGYA1). The gauge peaked at 23.96 ft at May 8, 2009, 12:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 7, 10:40 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 7, 10:40 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CDT THU MAY 7 2009 .UPDATE...MESOSCALE UPDATE. USING BMX SOUNDING AND APPLYING A TEMP OF 74 AND DEWPOINT OF 68 GIVES NORTH CENTRAL AL A CAPE OF 2000 J/KG AND LI OF -6. HOWEVER...WIND PROFILE IS MUCH WEAKER THAN YESTERDAY AND FORECAST TO WEAKEN FURTHER DURING AFTERNOON. IN ADDITION...MODELS INDICATE COLUMN DRYING DURING THE DAY WITH PW VALUES GOING FROM 1.5 AT 12Z TO ARND 1 00Z FOR AREAS NEAR AND NORTH OF I-20. UNFORTUNATELY, FARTHER SOUTH ALL PARAMETERS LOOK SIMILAR TO YESTERDAY WITH THE EXCEPTION OF THE WIND PROFILE...WHICH IS ALSO WEAKER. ALL THIS TO SAY AREAS SOUTH OF I-20 WILL BE UNDER THE GUN THIS AFTERNOON...WITH HEAVY RAIN ON SLOWER MOVING STORMS...HAIL AND STRAIGHT LINE WINDS. HOWEVER...A COUPLE OF TORNADOES WILL BE POSSIBLE NEAR AND JUST NORTH OF THE SURFACE BOUNDARY NEAR THE I-20 CORRIDOR...LIKELY ON THE BRIEF AND WEAK SIDE. STEFKOVICH && .DISCUSSION FROM 330 AM... THIS MORNINGS ACTIVITY WILL PROVIDE A NICE FOCUSING MECH FOR STRONGER AND ISOLATED SEVERE ACTIVITY AGAIN THIS AFTERNOON. LOOKING AT PROGS...AREAS SOUTH OF THE BOUNDARY WILL BE ABLE TO GENERATE SUMMER-LIKE INSTABILITY PARAMETERS GRANTED THEY SEE SOME MORNING AND EARLY AFTERNOON SUNSHINE. OBVIOUSLY...THE MORE SURFACE HEATING THE STEEPER THE LOW LEVEL LAPSE WILL BECOME BY MID AFTERNOON. THIS WILL DEFINITELY GET STORMS GOING AFTER LUNCH...AND THEY COULD BE QUITE NUMEROUS AS WE GO TOWARDS THE EVENING. IM NOT TOO IMPRESSED BY THE UPPER LAPSE RATES AT THIS JUNCTURE...BUT WITH MID LEVEL DRY AIR IN PLACE...THERE IS POTENTIAL FOR SKINNIER CAPE VALUES ALOFT TO BECOME MUCH FATTER...ALLOWING FOR A MORE ROBUST HAIL THREAT. OUTSIDE OF AN EXITING JET ALOFT...THE SHEAR PARAMETERS ARE NOT IMPRESSIVE...ESPECIALLY IN THE LOW LEVELS. THIS WOULD LEAD ME TO BELIEVE THAT THE STORMS MAY HAVE TROUBLE GETTING ORGANIZED. HOWEVER...CLEARLY SEEING THE BOUNDARY IN PLACE...WOULD TEND TO THINK THAT STORM ORGANIZATION WILL BE IN THE CARDS. MODELS REALLY SEEM TO STRUGGLE WITH LOW LEVEL HELICITY VALUES AROUND A BOUNDARY...SO I WOULD NOT TAKE ANY SEVERE THREAT OFF THE TABLE AT THIS JUNCTURE...ESPECIALLY GIVEN THE LAST WEEK WORTH OF ACTIVITY. THE STORMS WILL GENERALLY FORM ALONG THE FOCUS BOUNDARY AND DRIFT SLOWLY TO THE SOUTHEAST. GIVEN THAT THE SHEAR VECTORS ARE ON THE WEAK SIDE AND THE UPPER LAPSE RATES ARE FAIRLY MOIST ADIABATIC...WILL TEND TO STICK TO THE THEORY THAT THE STORMS WILL BE A BIT MORE DIURNALLY DRIVEN THAN IN PREVIOUS OVERNIGHT PERIODS. LOOKS LIKE WE WILL CATCH A MUCH NEEDED REST ON FRIDAY AND PERHAPS FOR A GOOD PART OF THE WEEKEND AS DRIER AIR PUSHES IN FROM THE SOUTHWEST. IT WILL WARM SIGNIFICANTLY WITH THE WEAK RIDGING NOSING IN SO HIGHS IN THE 90S WILL BE THE FORECAST...ESPECIALLY SOUTH. THE BREAK COMES TO AN END QUICK BY MONDAY AS YET ANOTHER SAGGING BOUNDARY AND JET STREAK SLOWLY PUSHES OVER CENTRAL ALABAMA. FOR NOW...I AM NOT SEEING ANYTHING ORGANIZED AS FAR AS A WIDESPREAD SEVERE THREAT...BUT WE WILL CERTAINLY HAVE TO WATCH CAREFULLY AS IT IS THAT TIME OF YEAR. MODELS SEEM TO BE IN DECENT AGREEMENT THAT THE FRONT WILL CLEAR THE AREA TUESDAY AND WEDNESDAY AND DRY AIR WILL MOVE INTO THE AREA...BUT DONT WANT TO BITE TOO EARLY. && .AVIATION...12Z TAF DISCUSSION. LINE OF SHOWERS AND THUNDERSTORMS WILL SLOWLY SHIFT SOUTHWARD THROUGH CENTRAL ALABAMA TODAY. IFR CONDITIONS WILL START OFF THE TAF PERIOD WITH A SLOW RISE ON THE CEILINGS AND VIS THROUGH 18Z. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF INTERSTATE 20 THIS AFTERNOON. SOME MVFR CEILINGS ARE EXPECTED TO RETURN AFTER 06Z. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR AREAS NEAR AND SOUTH OF I-20 THROUGH 1 AM FRI. && 17/88
Hazardous weather outlook, May 7, 11:15 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1115 AM CDT THU MAY 7 2009 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1115 AM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THIS THREAT WILL LAST THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF INTERSTATE 20 ON SATURDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL. STRONG STORMS WILL BE POSSIBLE ON BOTH SUNDAY AND MONDAY AS A COLD FRONT SLOWLY MOVES INTO THE AREA. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND THIS EVENING. 75
In the hours before
Special weather statement, May 7, 9:45 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 945 AM CDT THU MAY 7 2009 ALZ041-044>046-048-050-071545- AUTAUGA-BARBOUR-BULLOCK-MACON-MONTGOMERY-RUSSELL- 945 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1045 AM CDT... AT 945 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGA COUNTY AIRPORT TO 6 MILES NORTHEAST OF MIDWAY...OR ALONG A LINE EXTENDING FROM PRATTVILLE TO MIDWAY...MOVING EAST SOUTHEAST AT 30 MPH. MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 7, 10:38 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1038 AM CDT THU MAY 7 2009 ALZ041-043>046-048-050-071630- AUTAUGA-BARBOUR-BULLOCK-ELMORE-MACON-MONTGOMERY-RUSSELL- 1038 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... ELMORE...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1130 AM CDT... AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION SPRINGS TO 6 MILES NORTHEAST OF VIDA JUNCTION...OR ALONG A LINE EXTENDING FROM UNION SPRINGS TO 14 MILES SOUTH OF CLANTON...MOVING EAST AT 25 MPH. MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MITCHELL. ABERFOIL. TALLAPOOSA RIVER WATER PLANT. WETUMPKA MUNICIPAL AIRPORT. SEDGEFIELD. THREE NOTCH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Local storm report, May 7, 11:04 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1104 AM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
WATER TWO FEET DEEP OVER 6 BLOCK AREA AWAY FROM DECATUR
AND MADISON STREETS.
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
JUNCTION OF HIGHWAY 231 AND EASTERN BYPASS NEAR LAGOON
PARK. POND OVERFLOWING ROAD. WATER ONE FOOT DEEP.
1040 AM FLASH FLOOD WETUMPKA 32.54N 86.20W
05/07/2009 ELMORE AL AMATEUR RADIO
HIGHWAY 231 NORTH AT THE REST AREA IN WETUMPKA. MUDSLIDE
HAS CLOSED NORTH BOUND LANE OF HIGHWAY.
1040 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL AMATEUR RADIO
IN THE AVONDALE ROAD AREA, WATER OVER ROAD AND CARS
BECOMING STALLED IN HIGH WATER. SEVERAL CREEKS ARE OUT OF
THEIR BANKS.
&&
KSUMRALLLocal storm report, May 7, 11:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
05/07/2009 MONTGOMERY AL TRAINED SPOTTER
THREE FEET OF WATER IN THE BASEMENT OF THE STATE HOUSE.
SOME COLLAPSE OF INTERIOR WALLS, BUT STRUCTURE NOT
COMPROMISED.
&&
KSUMRALLSpecial weather statement, May 7, 11:24 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1124 AM CDT THU MAY 7 2009 ALZ041>046-048-050-071715- AUTAUGA-BARBOUR-BULLOCK-ELMORE-LOWNDES-MACON-MONTGOMERY-RUSSELL- 1124 AM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK... ELMORE...LOWNDES...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1215 PM CDT... AT 1123 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DEATSVILLE TO MIDWAY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF PRATTVILLE TO MIDWAY...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOB WOODRUFF LAKE. WETUMPKA MUNICIPAL AIRPORT. SEDGEFIELD. THREE NOTCH. TYSONVILLE. CROSS KEYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Special weather statement, May 7, 12:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT THU MAY 7 2009 ALZ044>046-048-050-071745- BARBOUR-BULLOCK-MACON-MONTGOMERY-RUSSELL- 1205 PM CDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK...MACON... MONTGOMERY AND RUSSELL COUNTIES UNTIL 1245 PM CDT... AT 1205 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMER TO AUBURN UNIVERSITY IN MONTGOMERY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MIDWAY TO 6 MILES EAST OF MONTGOMERY...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MITCHELL. MIDWAY. CECIL. MOUNT MEIGS. WAUGH. TYSONVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 27 min |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 29 min |
| May 7, 6:43 AM CDT | Tornado Warning | BMX | Bullock, Macon, Russell | 47 min |
| May 7, 7:11 AM CDT | Areal Flood Advisory | BMX | Chilton | 3 hr |
| May 7, 7:19 AM CDT | Tornado Warning | BMX | Barbour, Bullock, Macon, Russell | 34 min |
| May 7, 7:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Macon, Montgomery | 33 min |
| May 7, 7:32 AM CDT | Flash Flood Warning | BMX | Autauga, Chilton, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| May 7, 8:07 AM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Montgomery | 4 hr |
| May 7, 8:35 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 40 min |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 34 min |
| May 7, 9:40 AM CDT | Flash Flood Warning | BMX | Barbour, Bullock, Macon, Montgomery, Pike, Russell | 4 hr |
| May 7, 10:43 AM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 13 hr |
| May 7, 11:24 AM CDT | Flash Flood Warning | BMX | Autauga, Barbour, Bullock, Elmore, Lee, Macon and 3 more | 4 hr |
| May 7, 1:08 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| May 7, 1:12 PM CDT | Tornado Warning | BMX | Barbour | 48 min |
| May 7, 1:30 PM CDT | Tornado Warning | BMX | Barbour | 39 min |
| May 7, 2:14 PM CDT | River Flood Warning | BMX | Montgomery | 6 hr |
| May 7, 3:14 PM CDT | Areal Flood Warning | BMX | Autauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more | 3 hr |
| May 7, 3:14 PM CDT | Areal Flood Warning | BMX | Autauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more | 3 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.